MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Codes Break (1069); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded toric intraocular lens (iol) haptic started to shear while being inserted.The lens was partially inserted.It is unknown if any resistance was felt when advancing the lens.The procedure was completed successfully using a back-up lens (same model and diopter).It is unknown if the issue was related to use error.There was no patient injury.No medical or surgical intervention was required.There are no planned interventions.The patient outcome was satisfactory.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4, and a5: unknown; requested but not provided.Section d6a: if implanted, give date: not applicable, as the lens was not fully implanted.Section d6b: if explanted, give date: not applicable, as the lens was not fully implanted.Section h3 - other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: mar 19, 2024.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint simplicity reveal that the cartridge tip was slightly deformed, and the plunger rod tip was damaged.Ophthalmic viscosurgical device (ovd) was observed to be disbursed throughout the cartridge.The lens module was inspected, and no issues were identified.The handpiece was disassembled and no issues that could cause or contribute to the complaint issues were observed.No lens or haptic was received for evaluation.The complaint issue "delivery issue" and "haptic damaged" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18838179
Report Number3012236936-2024-00587
Device Sequence Number7499496
Product Code MJP
UDI-Device Identifier05050474747173
UDI-Public(01)05050474747173(17)260702
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2026
Device Model NumberDIU225
Device Catalogue NumberDIU225U220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown